Alert archive / Georgia / Flash Flood Warnings in 2009
Flash Flood Warning 51, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Nov 10, 2009, 11:57 PM EST for Floyd County, Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2009, 11:57 PM EST (04:57 UTC)
- Expired
- Nov 11, 2009, 5:45 AM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
County Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 101 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 463 m²/s²
- 0-3 km storm-relative helicity
- 903 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KFFC 110457
FFWFFC
GAC115-111045-
/O.NEW.KFFC.FF.W.0051.091111T0457Z-091111T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1157 PM EST TUE NOV 10 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FLOYD COUNTY IN NORTHWEST GEORGIA
* UNTIL 545 AM EST
* AT 1146 PM EST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT UP
TO 2 INCHES OF RAIN HAS FALLEN OVER THE PAST HOUR ACROSS PORTIONS OF
WESTERN FLOYD COUNTY BETWEEN COOSA...CAVE SPRING...AND THE ALABAMA
STATE LINE. THIS ADDITIONAL HEAVY RAIN ON TOP OF EARLIER HEAVY RAINS
TODAY WILL CAUSE RAPID RISES AND FLOODING ON AREA CREEKS...
STREAMS...AND RIVERS ACROSS THE NORTHERN AND WESTERN PORTIONS OF
FLOYD COUNTY.
* OTHER LOCATIONS IN THE WARNING INCLUDE COOSA...ROME...
ARMUCHEE...EVERETT SPRINGS AND LAKE MARVIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
IN HILLY TERRAIN THERE ARE LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS...FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY
FLOWING WATER TO CARRY VEHICLES AWAY.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3429 8538 3437 8534 3443 8519 3458 8510
3458 8508 3455 8507 3451 8509 3443 8509
3442 8511 3440 8507 3427 8508 3409 8540
3409 8542 3429 8546
$$1 follow-up statement
000
WGUS72 KFFC 111001
FFSFFC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 AM EST WED NOV 11 2009
GAC115-111045-
/O.CON.KFFC.FF.W.0051.000000T0000Z-091111T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD GA-
501 AM EST WED NOV 11 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM EST FOR FLOYD
COUNTY...
AT 457 AM EST...3 TO 5 INCHES OF RAIN HAVE FALLEN ACROSS THE AREA
SINCE TUESDAY MORNING. CREEKS CONTINUE TO RISE RAPIDLY AND WILL
CONTINUE THROUGH THE MORNING HOURS...WITH MANY COMING OUT OF THEIR
BANKS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARMUCHEE...
EVERETT SPRINGS AND LAKE MARVIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3429 8538 3437 8534 3443 8519 3458 8510
3458 8508 3455 8507 3451 8509 3443 8509
3442 8511 3440 8507 3427 8508 3409 8540
3409 8542 3429 8546
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Nov 10, 9:25 PM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Nov 10, 9:25 PM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 925 PM EST TUE NOV 10 2009 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... FLASH FOOD WATCH CONTINUING WITH BROAD AREA OF MODERATE TO HEAVY RAIN SPREADING ACROSS THE COUNTY WARNING AREA THIS EVENING. WINDS FALLING SHORT OF ADVISORY CRITERIA...BUT DO EXPECT SOME INCREASE LATER TONIGHT AS REMNANTS OF IDA DRIFTS EAST ACROSS THE FLORIDA PANHANDLE. && .PREV DISCUSSION... /ISSUED 500 PM EST TUE NOV 10 2009/ SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... THE REMNANTS OF IDA WILL TRACK EAST ACROSS FLORIDA THROUGH TOMORROW AIDED BY THE DEEPENING TROUGH MOVING ACROSS THE SOUTHEAST. SIMILAR TO YESTERDAY AT THIS TIME...GFS AND ECMWF ARE IN GOOD AGREEMENT WITH THE NAM SOLUTION FAIRLY CLOSE...JUST SLOWER TO MOVE THE SYSTEM OFF THE EAST COAST ON THURSDAY WHILE THE CANADIAN IS AN OUTLIER TAKING THE EXTRATROPICAL LOW FURTHER SOUTH INITIALLY. HAVE LEANED HEAVILY TOWARD TO GFS/ECMWF SOLUTIONS THIS RUN. ALTHOUGH MOISTURE BEGINS TO TAPER OFF FROM WEST TO EAST TOMORROW PROXIMITY OF THE UPPER LOW TO EAST GEORGIA WILL KEEP LOW CHANCE OF RAIN ACROSS THAT AREA AT LEAST THROUGH TOMORROW NIGHT. AN UPPER LEVEL RIDGE AND SURFACE HIGH PRESSURE WILL BEGIN BUILDING INTO THE AREA ON THURSDAY. MODERATE TO HEAVY RAINFALL WILL CONTINUE TO SPREAD ACROSS THE FORECAST AREA WITH THE HEAVIEST AMOUNTS OVER NORTH GEORGIA WHERE ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE ANTICIPATED. RAINFALL AMOUNTS THROUGH TOMORROW MORNING WILL BE IN THE 3 TO 5 INCH RANGE ACROSS MUCH OF THE WATCH AREA WITH LOCALIZED HIGHER AMOUNTS. HAVE CONTINUED THE FLASH FLOOD WATCH THROUGH TOMORROW MORNING...BUT WOULD NOT BE SHOCKED TO SEE COUNTIES REMOVED LATER THIS EVENING...PARTICULARLY IN NORTHWEST GEORGIA. AS IDA TRACKS ACROSS GEORGIA AND INTERACTS WITH A STRONG SURFACE HIGH BUILDING OVER THE GREAT LAKES AREA...THE SURFACE GRADIENT HAS TIGHTENED THIS AFTERNOON. SUSTAINED WINDS OF 20 TO 25 MILES AN HOUR WITH GUSTS GREATER THAN 30 HAVE BEEN REPORTED ACROSS NORTH AND CENTRAL GEORGIA. AS IDA SHIFTS EASTWARD TOMORROW...WINDS WILL CONTINUE IN THE 15 TO 25 MILES AN HOUR RANGE DURING THE DAY TOMORROW WITH MODELS SHOWING WIND SPEEDS OF 30 KNOTS JUST OFF THE SURFACE. HAVE EXPANDED THE WIND ADVISORY THROUGH THE DAY TOMORROW...AND EXPECT WINDS TO BEGIN DIMINISHING TO 10 TO 15 MPH TOMORROW EVENING AS SURFACE HIGH BEGINS BUILDING SOUTHWEST INTO THE GULF COAST STATES. TEMPERATURES ARE QUITE TRICKY OVER THE FIRST COUPLE OF PERIODS. WITH CLOUDS AND RAIN ACROSS THE AREA TONIGHT...GUIDANCE ONCE AGAIN APPEARS TOO COOL...WITH WARMER MAV GUIDANCE BETTER THAN MET BASED UPON CURRENT CONDITIONS AND LOCAL BIASES. TOMORROW MET IS WARMER THAN MAV...ALTHOUGH 12Z MAV MUCH WARMER THAN 00Z MAV IN SOME LOCATIONS. NOT EXPECTING LARGE VARIATIONS BETWEEN LOWS TOMORROW MORNING AND AFTERNOON HIGHS WITH THE MET LOOKING BETTER FOR HIGH TEMPERATURES. A BLEND OF MAV/MET LOOKS GOOD BEYOND THE SECOND PERIOD. LONG TERM /FRIDAY THROUGH TUESDAY/... BY FRIDAY...BOTH ECMWF/GFS MOVE THE SYSTEM OFF THE SOUTHEAST COAST AND ARE IN GOOD AGREEMENT. ALTHOUGH THERE ARE MINOR DISCREPANCIES IN THE EXTENDED SOLUTIONS...THEY ARE IN GENERAL AGREEMENT THAT AS THE LOW CONTINUES TO MOVE INTO THE ATLANTIC...SURFACE AND UPPER LEVEL RIDGING WILL BUILD OVER THE FORECAST AREA ON SATURDAY. THIS WILL BRING DRY CONDITIONS WITH ABOVE NORMAL TEMPERATURES THROUGH SUNDAY. GFS AND ECMWF DIVERGE ON HANDLING OF A SHORT WAVE TRAVERSING THE ROCKIES ON SATURDAY...WITH GFS DEVELOPING A CLOSED LOW OVER THE DESERT SOUTHWEST SATURDAY NIGHT WITH A SPLIT FLOW AND ECMWF TAKING A SLOWER PROGRESSION...DEEPENING THE TROUGH AS IT TRACKS ACROSS THE PLAINS. THIS LEADS TO RATHER LARGE TIMING DIFFERENCES WITH THE NEXT SYSTEM...GFS TRACKS THE WEAKER NORTHERN SHORT WAVE ACROSS THE OHIO VALLEY SUNDAY NIGHT WHICH PUSHES THE SURFACE FRONT ACROSS THE AREA MONDAY WHILE THE ECMWF IS SLOWER WITH THE BROAD TROUGH...HOLDING OFF ON THE SURFACE FRONT UNTIL MONDAY EVENING. IN ANY CASE...CONFIDENCE IN DAY 6 AND 7 FORECAST ARE QUITE LOW. MOISTURE RETURN WITH EACH SOLUTION IS NOT ALL THAT IMPRESSIVE SO SLIGHT CHANCE POPS SEEM PRUDENT MONDAY AND MONDAY NIGHT WITH DRY CONDITIONS RETURNING FOR TUESDAY AS BROAD SURFACE HIGH BUILDS IN BEHIND THE SYSTEM. AVIATION... IFR TO MVFR CONDITIONS DOMINATING TAF SITES AT THE MOMENT...BUT EXPECT CIGS/VSBYS TO SETTLE INTO THE IFR RANGE MOST PLACES AFTER SUNSET AND CONTINUE OVERNIGHT...AS WIDESPREAD LIGHT TO MODERATE RAIN CONTINUES. SOME IMPROVEMENT WEDNESDAY MORNING WITH CONDITIONS LIFTING INTO THE MVFR RANGE AS REMNANTS OF IDA MOVES EAST ACROSS NORTH FLORIDA. BRISK E-NE WINDS...15 TO 20 KTS WITH GUSTS UP TO 30 KTS CONTINUING OVERNIGHT INTO WEDNESDAY. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 55 58 46 58 44 / 100 50 10 10 10 ATLANTA 54 60 47 60 49 / 100 30 5 5 5 BLAIRSVILLE 52 59 44 58 44 / 100 40 5 5 5 CARTERSVILLE 51 59 44 61 43 / 100 20 5 5 5 COLUMBUS 60 64 49 66 48 / 80 20 5 5 5 GAINESVILLE 54 59 46 58 49 / 100 40 5 5 10 MACON 61 63 50 64 47 / 100 40 5 5 5 ROME 55 61 45 65 43 / 80 20 0 5 5 PEACHTREE CITY 55 62 47 62 44 / 100 30 5 5 5 VIDALIA 62 65 50 61 48 / 100 60 40 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM EST WEDNESDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS... CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE... DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD... HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON... JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION... MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE... NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. FLASH FLOOD WATCH UNTIL 7 AM EST WEDNESDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS... CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON... COBB...COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...GREENE... GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY... JACKSON...JASPER...JONES...LAMAR...LUMPKIN...MADISON... MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE... POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALBOT... TALIAFERRO...TAYLOR...TOWNS...TROUP...UNION...UPSON...WALKER... WALTON...WARREN...WHITE...WHITFIELD...WILKES. && 49
Hazardous weather outlook, Nov 10, 1:52 PM EST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 152 PM EST TUE NOV 10 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 152 PM EST TUE NOV 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD MODERATE TO HEAVY RAIN WILL OCCUR TODAY AND TONIGHT... RESULTING IN RAPID RISES AND POSSIBLE FLOODING ON AREA CREEKS... STREAMS AND RIVERS. .SYNOPSIS... DEEP TROPICAL MOISTURE AND HEAVY RAIN WILL CONTINUE TO OVERSPREAD GEORGIA AS NOW EXTRATROPICAL STORM IDA MOVES EAST AND NORTHEASTWARD ACROSS THE FLORIDA PANHANDLE REGION THROUGH TONIGHT. AN UPPER LEVEL TROUGH OF LOW PRESSURE CROSSING THE STATE ON WEDNESDAY WILL HELP PUSH THE HEAVY RAIN EAST OF GEORGIA BY WEDNESDAY AFTERNOON. .PRIMARY HAZARDS... RISES ALONG AREAS CREEKS...STREAMS AND RIVERS... IN ADDITION TO THE PONDING OF WATER ALONG LOW LYING...FLOOD PRONE AREAS WILL BE THE PRIMARY HAZARD THIS AFTERNOON AND TONIGHT...ESPECIALLY FOR AREAS ALONG AND NORTH OF A COLUMBUS TO MACON TO WARRENTON LINE. THE GREATER POTENTIAL FOR FLOODING WILL BE IN THE NORTH GEORGIA MOUNTAINS AND ACROSS THE METRO ATLANTA AREA WHERE MUCH OF THE RAIN WILL QUICKLY RUNOFF AND POOL. .DISCUSSION... HEAVY RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED TODAY AND TONIGHT...WITH LOCALLY HIGHER AMOUNTS UP TO 8 INCHES POSSIBLE. THIS WILL RESULT IN RAPID RUNOFF INTO LOCAL RIVERS...CREEKS...AND STREAMS...RESULTING IN AT LEAST MINOR TO MODERATE FLOODING AT SOME LOCATIONS. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 7 AM WEDNESDAY. STRONG EAST TO NORTHEAST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS WILL CONTINUE THIS AFTERNOON AND OVERNIGHT IN RESPONSE TO HIGH PRESSURE TO OUR NORTH AND THE LOW PRESSURE ASSOCIATED WITH IDA TO OUR SOUTHWEST. THE STRONG WINDS AND SATURATED SOIL MAY DOWN A FEW SHALLOW ROOTED TREES. A WIND ADVISORY WILL BE IN EFFECT THROUGH 7 PM WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERAL RIVERS WILL LIKELY BE IN FLOOD ON WEDNESDAY...AND PERHAPS INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER... HEAVY RAINFALL AMOUNTS...OR FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Nov 10, 7:13 PM EST, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 713 PM EST TUE NOV 10 2009 GAZ001>005-011-012-019-020-030-031-041-110400- 713 PM EST TUE NOV 10 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN HARALSON...PAULDING... POLK...BARTOW...FLOYD...CHATTOOGA...GORDON...DADE...WALKER... WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 1100 PM EST... AT 700 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF HEAVY RAIN MOVING NORTHEAST FROM ALABAMA. PREVIOUS TRENDS WITH THIS ACTIVITY IN ALABAMA HAVE SHOWN THAT THIS AREA WILL LIKELY PERSIST FOR SEVERAL HOURS ACROSS NORTHWEST GEORGIA AS IT MOVES VERY SLOWLY EAST. RAINFALL OF 2 INCHES ACROSS NORTHEAST ALABAMA WAS COMMON WITH THIS ACTIVITY. THIS RAINFALL WILL SPREAD INTO NORTHWEST GEORGIA DURING THE NEXT 4 HOURS. THE GROUND IN THIS AREA IS TOTALLY SATURATED FROM EARLIER RAINFALL TODAY OF 2 TO 3 INCHES. ADDITIONAL RAINFALL WILL RESULT IN NEAR TOTAL RUNOFF INTO AREA CREEKS...STREAMS...AND RIVERS...CAUSING THEM TO RISE. AT LEAST MINOR FLOODING IS EXPECTED AS A RESULT. IN ADDITION...SOME ROADS MAY BECOME FLOODED AS RAINFALL CONTINUES ACROSS THIS AREA THROUGH THE EVENING...ESPECIALLY NEAR CREEKS...STREAMS...RIVERS...LOW-LYING AND FLOOD PRONE AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADS. THE WATER DEPTH MAY BE TOO GREAT FOR YOU TO PROCEED SAFELY. 19
Special weather statement, Nov 10, 8:21 PM EST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 821 PM EST TUE NOV 10 2009 GAZ048-056>059-070-071-110315- 821 PM EST TUE NOV 10 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN MONROE...LAMAR... SPALDING...BUTTS...JASPER...HENRY AND NEWTON COUNTIES UNTIL 1015 PM EST... AT 816 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN INCREASING AREA OF HEAVY RAIN DEVELOPING ACROSS LAMAR AND MONROE COUNTIES...SPREADING NORTH AND NORTHEAST INTO SPALDING...BUTTS...JASPER...AND EVENTUALLY HENRY AND NEWTON COUNTIES. THE GROUND IN THIS AREA IS SATURATED FROM EARLIER RAINFALL...GENERALLY ON THE ORDER OF 2 TO 3 INCHES. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY DURING THE NEXT 2 HOURS. THIS RAINFALL WILL LIKELY RESULT IN AT LEAST MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES IN THE LISTED COUNTIES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. DO NOT DRIVE INTO AREAS THERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT FOR YOU TO PROCEED SAFELY. TURN AROUND...DONT DROWN. 19
Special weather statement, Nov 10, 11:13 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1113 PM EST TUE NOV 10 2009 GAZ012-019-020-030-110615- 1113 PM EST TUE NOV 10 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN POLK...BARTOW...FLOYD AND GORDON COUNTIES UNTIL 115 AM EST... AT 1107 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT AN AREA OF HEAVY RAIN CONTINUED TO TRACK ACROSS FLOYD COUNTY...AND WILL ALSO AFFECT POLK...BARTOW...AND GORDON COUNTIES DURING THE NEXT SEVERAL HOURS. RAINFALL OF 2 TO 3 INCHES HAS BEEN COMMON THROUGHOUT THIS AREA TODAY...AND ADDITIONAL RAINFALL OF 1 TO 2 INCHES CAN BE EXPECTED DURING THE NEXT FEW HOURS. THE GROUND IS TOTALLY SATURATED...AND ADDITIONAL RAINFALL WILL LIKELY RESULT IN FLOODING ON CREEKS...STREAMS...AS WELL AS URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES IN THE LISTED COUNTIES. ADDITIONALLY...ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 8:43 PM EST | River Flood Warning | FFC | Cobb | 9 hr |
| Nov 10, 9:11 PM EST | River Flood Warning | FFC | DeKalb, Fulton | 11 hr |
| Nov 10, 9:19 PM EST | River Flood Warning | FFC | Cobb, Fulton | 24 hr |
| Nov 10, 9:19 PM EST | River Flood Warning | FFC | Carroll, Coweta, Heard | 64 hr |
| Nov 10, 9:19 PM EST | River Flood Warning | FFC | Cobb, Douglas | 3 days |
| Nov 10, 9:19 PM EST | River Flood Warning | FFC | Gwinnett | 29 hr |
| Nov 10, 9:19 PM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 42 hr |
| Nov 10, 9:19 PM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 64 hr |
| Nov 10, 9:19 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 5 days |
| Nov 10, 9:21 PM EST | River Flood Warning | FFC | Fulton | 19 hr |
| Nov 10, 9:30 PM EST | River Flood Warning | FFC | Cherokee, Cobb | 11 hr |
| Nov 10, 9:35 PM EST | Flash Flood Warning | FFC | Catoosa, Chattooga, Dade, Walker | 6 hr |
| Nov 10, 10:00 PM EST | River Flood Warning | FFC | Cobb | 21 hr |
| Nov 10, 10:32 PM EST | Areal Flood Warning | FFC | Lamar, Monroe, Upson | 3 hr |
| Nov 10, 11:03 PM EST | River Flood Warning | FFC | DeKalb, Fulton | 6 hr |
| Nov 10, 11:25 PM EST | River Flood Warning | FFC | Towns | 5 hr |
| Nov 10, 11:25 PM EST | River Flood Warning | FFC | Dade | 22 hr |
| Nov 10, 11:25 PM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 12 hr |
| Nov 10, 11:25 PM EST | River Flood Warning | FFC | Gwinnett, Walton | 12 hr |
| Nov 10, 11:25 PM EST | River Flood Warning | FFC | Newton, Rockdale | 54 hr |
| Nov 10, 11:25 PM EST | River Flood Warning | FFC | Putnam | 36 hr |
| Nov 10, 11:25 PM EST | River Flood Warning | FFC | Barrow, Jackson | 46 hr |
| Nov 10, 11:25 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 5 days |
| Nov 10, 11:33 PM EST | River Flood Warning | FFC | Cobb, Fulton | 21 hr |
| Nov 10, 11:44 PM EST | River Flood Warning | FFC | Cherokee | 20 hr |
| Nov 11, 12:00 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 6 hr |
| Nov 11, 12:14 AM EST | River Flood Warning | FFC | Jones | 25 hr |
| Nov 11, 12:27 AM EST | River Flood Warning | FFC | DeKalb, Rockdale | 35 hr |
| Nov 11, 12:35 AM EST | River Flood Warning | FFC | Whitfield | 66 hr |
| Nov 11, 12:43 AM EST | River Flood Warning | FFC | Burke | 6 days |
| Nov 11, 3:33 AM EST | River Flood Warning | FFC | Dawson, Forsyth | 17 hr |
| Nov 11, 3:38 AM EST | River Flood Warning | FFC | Polk | 4 hr |
| Nov 11, 3:48 AM EST | River Flood Warning | FFC | Cherokee | 27 hr |
| Nov 11, 3:59 AM EST | River Flood Warning | FFC | Cherokee | 25 hr |
| Nov 11, 4:04 AM EST | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 29 hr |
| Nov 11, 4:19 AM EST | River Flood Warning | FFC | Coweta, Fayette | 7 hr |
| Nov 11, 4:19 AM EST | River Flood Warning | FFC | Coweta, Fayette | 18 hr |
| Nov 11, 4:19 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 32 hr |
| Nov 11, 5:20 AM EST | River Flood Warning | FFC | Fulton | 6 hr |
| Nov 11, 5:20 AM EST | River Flood Warning | FFC | Fayette, Spalding | 61 hr |
| Nov 11, 6:03 AM EST | River Flood Warning | FFC | Douglas | 27 hr |
| Nov 11, 6:03 AM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 22 hr |
| Nov 11, 7:02 AM EST | River Flood Warning | FFC | Douglas, Fulton | 28 hr |
| Nov 11, 11:15 AM EST | River Flood Warning | FFC | Floyd, Gordon | 24 hr |
| Nov 11, 11:15 AM EST | River Flood Warning | FFC | Floyd | 20 hr |
| Nov 11, 12:27 PM EST | River Flood Warning | FFC | Floyd | 56 hr |
| Nov 11, 12:35 PM EST | River Flood Warning | FFC | Murray, Whitfield | 28 hr |
| Nov 11, 12:40 PM EST | River Flood Warning | FFC | Floyd, Gordon | 64 hr |
| Nov 11, 1:55 PM EST | River Flood Warning | FFC | Taliaferro, Wilkes | 35 hr |
| Nov 11, 3:30 PM EST | River Flood Warning | FFC | Fayette, Spalding | 18 hr |
| Nov 11, 4:02 PM EST | River Flood Warning | FFC | Heard | 48 hr |
| Nov 11, 5:20 PM EST | River Flood Warning | FFC | Floyd | 32 hr |
| Nov 11, 5:37 PM EST | Areal Flood Warning | FFC | Haralson | 6 hr |
| Nov 11, 5:55 PM EST | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 7 days |
| Nov 11, 6:31 PM EST | River Flood Warning | FFC | Washington, Wilkinson | 3 days |
Nearby
Flash Flood Warnings in Georgia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.